MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXT300
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Headache (1880); Blurred Vision (2137); Eye Pain (4467)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Unknown, information not provided.Date of event: unknown, not provided, but the best estimate date is (b)(6) 2021 two weeks post-implant and two weeks before the exchange procedure.Initial reporter name: unknown, information not provided.Phone number: (b)(6).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zxt300 model intraocular lens(iol) was explanted from patient's operative eye as it appeared that the lens was out of spec.Patient experienced very blurry vision, headaches, and eye fighting issues, patient outcome noted as poor.Initially doctor had aim and plan chosen was plano using toric lens, extended depth of focus iol to give the patient spectacle independence.Post operative outcomes and diagnostics reflected that power of lens is not reflective of the lens that was implanted.The event was observed during post operative examination.There was a delay of two weeks to the exchange.Doctor removed this iol and implanted the patient with the exact same power and model, and patient's vision improved immensely.Patient is happy now.At exchange no medical/surgical interventions such as such as vitrectomy, incision enlargement or sutures were performed.Visual acuity pre-operative :uncorrected: count fingers, corrected: 20/25.Visual acuity post-operative: uncorrected: 20/400, corrected: 20/25.No further information available.
 
Additional Manufacturer Narrative
Corrected data: upon further follow-up, it was clarified, that the patient experienced eye fatigue.And not eye fighting issue.Moreover, the doctor was (b)(6).Also, the lens was returned for evaluation.As a result, the following fields have been updated: section e1: initial reporter's first name, last name and email address: (b)(6); section e2: health professional: corrected data: yes; section e3: occupation: physician.Additional information: section d9: device available for evaluation? yes; section d9: returned to manufacturer on: 3/16/2021; section h3: device evaluated by manufacturer? yes.Device evaluation: visual inspection under magnification revealed, viscoelastic residue on the optic body and haptics.Which is consistent with a lens, that was handled during explant.The lens was cleaned and no cosmetic defects were observed.The lens was forwarded to anasco, for diopter measurements on the miq.And the lens measured within specifications.The complaint issue could not be confirmed.And no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search revealed, that no other complaint was received from this production order.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
MDR Report Key11408425
Report Number9614546-2021-07085
Device Sequence Number3243677
Product Code POE
UDI-Device Identifier05050474606241
UDI-Public(01)05050474606241(17)220608
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2022
Device Model NumberZXT300
Device Catalogue NumberZXT300U130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/04/2021
Supplement Date Received by Manufacturer04/14/2021
Initial Report FDA Received Date03/03/2021
Supplement Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR